I had my third sculptra treatment in my temples and cheeks 3 weeks ago. Started in April, ended in August. I was very pleased with the results until after the third treatment. I now have puffy, fluid looking filled sacs on the top part of my cheek under my eyes. It looks like I have been bit by a bug and has created swelling and bags. I went to my doctor and he would not acknowledge the problem. Numerous people have asked me if I got hit in the eyes. What can I do? I look terrible:(
Sculptra Treatment Caused Puffiness on Upper Cheek Under Eyes, Now What?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 6
Puffiness under the eyes after Sculptra treatment
Usually the edema from Scultra treatment lasts about 3-7 days but can potentially last longer. Sculptra can be injected into the top of the cheeks but does not do well when injected around the eyes.
Dermal volumizers like Sculptra and Radiesse should not be injected into muscle, particularly circular muscles like the ones around the eyes (orbicularis oculi) and mouth (orbicularis oris). The circular muscles act like a pump and when irritated by the particles of filler injected into them, try to discharge those particles out of the muscle. That results in nodule formation.
Since what you describe sounds more like swelling (edema) rather than nodules, it is possible that the swelling will yet resolve. Try icing the area for 5 minutes every 2 hours while awake. Take care not to freeze the area as the eyelid tissue is very delicate. I also recommend that you consult a board-certified dermatologist or plastic surgeon with training and experience in Sculptra injections for a second opinion. Also, if you have before and after photos from each treatment, those would be helpful in the evaluation.
Sculptra Under Eyes
Because of the way Sculptra works, great care has to be taken around the eyes. Remember that Sculptra stimulates a tissue response and the body makes new collagen. What you are describing sounds very much like a tissue response to the Sculptra in the lower eyelid. The swelling should get better, but it may take some time. Go back to your doctor and if you don't get an appropriate response get a second opinion.
Sculptra - unexpected puffiness under the eyes after treatment - what to do?
Any filler injected into the cheeks can cause some puffiness under the eyes in certain individuals. There are a variety of reasons. Gel fillers such as Restylane/Perlane and Juvederm retain water. Radiesse and Sculptra stimulate collagen formation which may interfere with subtle flow of fluid under the eyes. Some things to consider:
- Check your thyroid levels to be sure they are fully corrected into the high range of normal
- Until this problem resolves, watch the amount of sodium you take in every day; even small increases may be significant
- Use a small, gentle massager every morning & evening; massage on the gentlest speed from your nose outwards toward your cheek with very little pressure.
The resolution is in weeks, not days.
You might also like...
Swelling after Sculptra treatment
Persistent swelling 3 weeks after Sculptra injections is unusual but not impossible. You most likely have either much more swelling due to sensitivity from the injections or possibly some extra bruising underneath the skin leading to excess swelling. A good anti-inflammatory dose of ibuprofen 2 to 3 times daily is worth trying. As with all fillers, Sculptra can cause local short-term, injection-related adverse events such as inflammation, bruising, swelling, pain, and itching, which typically resolves spontaneously in a few days. Since the increase in volume from the Sculptra injection is quite gradual (it starts 3 months after the injection, achieving a maximum at approximately 5 to 6 months post injection) it is not likely that your current swelling will be long lasting.
Sculptra Solutions: Swelling Under Eyes, Cheeks
Fluid in this area can be caused by several factors such as sinus and allergy. What you're describing appears to be "malar edema" or "malar festoons". Assuming the Sculptra is no longer creating significant inflammation, it may be beneficial to check if sinus or allergy problems are contributing to the swelling in your upper cheek area below eyes. In our practice we have had success with treatment of some cases of malar swelling with nonsurgical treatment such as Pelleve' Skin tighening for the eyes and face and Fractional CO2 laser skin resurfacing for the eye area and face. It may also be best to just wait for a few weeks more and seeing the progress.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.